Skip to Content

Will Ranitidine (Zantac) cause you to fail a Drug Test?

Responses (6)

kaismama 4 Dec 2012

I suspect it could. Other medications like it have. These drug tests are not accurate, and many prescriptions and otc meds can cause false positives, not to mention food.

Anonymous 4 Dec 2012

Hello,

Rantidine - Can Cause False Positives For Amphetamines.

Take care,

masso.-

ericpotter2002 15 Dec 2012

Yes absolutely ranitidine can cause a false positive for meth. i recently failed a urine test. Said i used meth. Not possible! I took 1 ranitidine 150mg about two and a half hours before my drug screen. The only other drugs i took were ibuprofen and rolaids. I really dislike all medication. Thankfully my employer allowed a confirmation test. A hair test proved my innocence. Still it cost me several hundred dollars in lost wages. Personally i will choose to suffer the unbearable stomach pain rather than risk my job again.

Miss_Jes5ica0414 16 Oct 2013

I am going to agree... I am 7 months pregnant and I have been taking ranitidine 2-3 daily because how bad my stomach burns and my docotors office just called me telling me I tested positive for methanphetmine !!! IMPOSSIBLE! But I also found this information on another website about it making her fail for meth too!!!

jeffrothegreat1 11 Mar 2015

listen to this person they are very very right and i know cause today it happend to me and i almost crapped myself 3/11/2015

mommaxxx 8 Apr 2015

I am almost 7 months pregnant and my doctor had me start taking zantac and I had to drop for my po and it came back positive I have not done any drugs and freaked thinking the mixed up my pee with someone else's so yes it can

taunya69 31 Aug 2015
RebeccaBrummel 18 days ago

Yes, it will. It just happened to me. I have been using pretty large amounts of Zantac, for years. When my employer very recently gave me a random, on the spot urine drug test, I came back positive for methamphetamine! - a substance I most certainly do not use! Nor have I ever.

The pharmacist, at my Physicians office told me, and my employer, that it was the Zantac causing the problem. An extremely embarrassing problem, I might add!!

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions